Nintedanib-Associated Generalized Body Swelling in a Patient With Idiopathic Pulmonary Fibrosis: A Case Report.
Аннотация
Idiopathic pulmonary fibrosis is a chronic, progressive fibrosing interstitial lung disease with a poor prognosis, carrying a median survival of two to three years without antifibrotic therapy. Nintedanib, an oral intracellular tyrosine kinase inhibitor (TKI) targeting vascular endothelial growth factor receptors (VEGFRs 1-3), platelet-derived growth factor receptor (PDGFR)-α/β, and fibroblast growth factor receptors (FGFRs) 1-3, has emerged as a cornerstone of therapy, reducing the rate of forced vital capacity (FVC) decline by approximately 50% in the INPULSIS trials. While diarrhea is the most common adverse event, generalized body swelling has not been previously described with nintedanib, although it is a well-recognized class effect of several oncologic TKIs, including imatinib and mesenchymal-epithelial transition factor (MET) inhibitors. We report a 66-year-old male ex-smoker with a 45-pack-year smoking history and comorbidities including ischemic heart disease, bronchial asthma, and gastroesophageal reflux disease who presented with five months of progressive dyspnea, classified as modified Medical Research Council grade III. High-resolution computed tomography revealed bilateral peripheral reticulation with mild honeycombing, traction bronchiectasis, and basal predominance without ground-glass opacities, fulfilling the criteria for a definite usual interstitial pneumonia pattern. Spirometry demonstrated a moderate restrictive pattern (FVC, 65%), and autoimmune screening was comprehensively negative. Following multidisciplinary review, nintedanib was initiated at 100 mg twice daily and subsequently escalated to the standard 150 mg twice-daily dose. The patient developed mild generalized body swelling at initiation, which worsened markedly after dose escalation. Extensive cardiology, nephrology, endocrine, hepatic, and metabolic evaluations identified no alternative cause. Discontinuation of nintedanib resulted in near-complete resolution of swelling within two months. Rechallenge at a tertiary interstitial lung disease center precipitated recurrence of identical generalized swelling within one month, necessitating a second discontinuation. The temporal relationship, dose dependence, and reproducible recurrence on rechallenge strongly suggest a causal association between nintedanib and generalized body swelling in this patient. This previously unreported adverse event warrants clinician vigilance and formal pharmacovigilance reporting.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.